Alert archive / Michigan / Wind Advisories in 2014

Wind Advisory 4, NWS Detroit, MI

October 31, 201413 counties in Michigan

NWS Detroit, MI issued this wind advisory at Oct 31, 2014, 3:53 AM EDT for 13 counties in Michigan. It took effect at Oct 31, 2014, 1:07 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 3:53 AM EDT (07:53 UTC)
In effect from
Oct 31, 2014, 1:07 PM EDT
Expired
Nov 1, 2014, 12:00 AM EDT
In force
11 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS73 KDTX 310753
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 AM EDT FRI OCT 31 2014

...STRONG WINDS ALONG THE LAKE HURON SHORELINE TODAY...

.COLD AIR SPREADING INTO THE AREA BEHIND A COLD FRONT WILL CREATE
STRONG NORTHERLY WINDS OVER LAKE HURON TODAY. HURON
COUNTY...ESPECIALLY SHORELINE AREAS...WILL BE EXPOSED TO THESE
WINDS AND THEREFORE WILL SEE WIND GUSTS INCREASE TO AROUND 45 MPH
THIS AFTERNOON. THE STRONGEST WINDS WILL BE BETWEEN 2PM AND 10
PM. WINDS WILL SLOWLY SUBSIDE AFTER 10PM.

MIZ049-010200-
/O.NEW.KDTX.WI.Y.0004.141031T1800Z-141101T0200Z/
HURON-
INCLUDING THE CITY OF...BAD AXE
353 AM EDT FRI OCT 31 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 45 MPH BETWEEN
   2PM AND 10PM.

 * THE STRONGEST WIND GUSTS WILL BE NEAR THE LAKE HURON
   SHORELINE.


IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-
   WEST ROADS.

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

JVC
3 follow-up statements
001 
WWUS73 KDTX 311433
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 AM EDT FRI OCT 31 2014

...STRONG NORTHERLY WINDS THIS AFTERNOON AND EVENING...

MIZ047-053-060>062-068>070-010400-
/O.EXB.KDTX.WI.Y.0004.141031T2000Z-141101T0400Z/
MIDLAND-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...MIDLAND...SAGINAW...OWOSSO...FLINT...
LAPEER...HOWELL...PONTIAC...WARREN
1033 AM EDT FRI OCT 31 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 45 MPH
   BETWEEN 2PM AND 10PM.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-
    WEST ROADS. 

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ048-054-055-063-010400-
/O.EXB.KDTX.WI.Y.0004.141031T2000Z-141101T0400Z/
BAY-TUSCOLA-SANILAC-ST. CLAIR-
INCLUDING THE CITIES OF...BAY CITY...CARO...SANDUSKY...PORT HURON
1033 AM EDT FRI OCT 31 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 50 MPH
   BETWEEN 2PM AND 10PM.

 * THE STRONGEST WIND GUSTS WILL BE NEAR THE LAKE HURON 
   SHORELINE. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-
    WEST ROADS. 

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ049-010400-
/O.EXT.KDTX.WI.Y.0004.141031T2000Z-141101T0400Z/
HURON-
INCLUDING THE CITY OF...BAD AXE
1033 AM EDT FRI OCT 31 2014

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 50 MPH
   BETWEEN 2PM AND 10PM.

 * THE STRONGEST WIND GUSTS WILL BE NEAR THE LAKE HURON 
   SHORELINE. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-
    WEST ROADS. 

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$
725 
WWUS73 KDTX 311707
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
107 PM EDT FRI OCT 31 2014

...STRONG NORTHERLY WINDS THIS AFTERNOON AND EVENING...

MIZ048-049-054-010400-
/O.EXT.KDTX.WI.Y.0004.141031T1707Z-141101T0400Z/
BAY-HURON-TUSCOLA-
INCLUDING THE CITIES OF...BAY CITY...BAD AXE...CARO
107 PM EDT FRI OCT 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 50 MPH THROUGH
   10 PM.

 * THE STRONGEST WIND GUSTS WILL BE NEAR THE LAKE HURON 
   SHORELINE. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-
    WEST ROADS. 

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047-053-060>062-068>070-010400-
/O.CON.KDTX.WI.Y.0004.141031T2000Z-141101T0400Z/
MIDLAND-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...MIDLAND...SAGINAW...OWOSSO...FLINT...
LAPEER...HOWELL...PONTIAC...WARREN
107 PM EDT FRI OCT 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 45 MPH BETWEEN
   4 PM AND 10 PM.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-
    WEST ROADS. 

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ055-063-010400-
/O.CON.KDTX.WI.Y.0004.141031T2000Z-141101T0400Z/
SANILAC-ST. CLAIR-
INCLUDING THE CITIES OF...SANDUSKY...PORT HURON
107 PM EDT FRI OCT 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 50 MPH BETWEEN
   4 PM AND 10 PM.

 * THE STRONGEST WIND GUSTS WILL BE NEAR THE LAKE HURON 
   SHORELINE. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-
    WEST ROADS. 

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$
295 
WWUS73 KDTX 010051
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
851 PM EDT FRI OCT 31 2014

...NORTHERLY WINDS DIMINISHING INLAND BUT REMAINING STRONG NEAR
NEAR THE SHORELINES...

MIZ047-053-060>062-068>070-010200-
/O.CAN.KDTX.WI.Y.0004.000000T0000Z-141101T0400Z/
MIDLAND-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...MIDLAND...SAGINAW...OWOSSO...FLINT...
LAPEER...HOWELL...PONTIAC...WARREN
851 PM EDT FRI OCT 31 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * NORTH WIND WILL REMAIN IN THE 20 TO 30 MPH RANGE THROUGH THE
   NIGHT...BUT GUSTS TO 45 MPH OR GREATER ARE NO LONGER EXPECTED.

IMPACTS...

 * WHILE NO LONGER AT ADVISORY LEVELS...THE STRONG NORTH WIND WILL
   CONTINUE TO REQUIRE SOME EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT WEATHER.GOV/DETROIT

&&

$$

MIZ055-063-010400-
/O.CON.KDTX.WI.Y.0004.000000T0000Z-141101T0400Z/
SANILAC-ST. CLAIR-
INCLUDING THE CITIES OF...SANDUSKY...PORT HURON
851 PM EDT FRI OCT 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 50 MPH BETWEEN
   8 PM AND MIDNIGHT...ESPECIALLY NEAR THE SHORELINE OF LAKE HURON.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST
   AND WEST ROADS.

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. 
   VISIT WEATHER.GOV/DETROIT

&&

$$

MIZ048-049-054-010400-
/O.CON.KDTX.WI.Y.0004.000000T0000Z-141101T0400Z/
BAY-HURON-TUSCOLA-
INCLUDING THE CITIES OF...BAY CITY...BAD AXE...CARO
851 PM EDT FRI OCT 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

HAZARDOUS WEATHER...

 * NORTHERLY WINDS OF 30 MPH OR HIGHER WILL GUST TO 50 MPH THROUGH
   MIDNIGHT. 

 * THE STRONGEST WIND GUSTS WILL BE NEAR THE LAKE HURON AND
   SAGINAW BAY SHORELINE.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST
   WEST ROADS.

 * SMALL OBJECTS SUCH AS TRASH BINS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

BT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:36 AM EDT, 17 minutes earlier.

Area forecast discussion, Oct 31, 3:36 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 AM EDT FRI OCT 31 2014

.SHORT TERM...TODAY AND TONIGHT

TROUGH EXTENDING FROM NORTHEAST CANADA INTO THE WESTERN GREAT
LAKES EARLY THIS MORNING WILL CONTINUE TO AMPLIFY AS A POTENT PV
ANOMALY EMBEDDED WITHIN AGGRESSIVELY DIGS TOWARD THE SOUTHERN
UNITED STATES TODAY. A WEAK 1012MB SURFACE LOW IS EVIDENT WITHIN
THE CORRIDOR OF STRONGEST HEIGHT FALLS OVER NORTHERN LAKE HURON,
BUT WITH THE BETTER DYNAMICS SHIFTING AWAY FROM THE GREAT LAKES
DURING THE FORECAST PERIOD, THE LOW WILL GRADUALLY WEAKEN AND
BECOME INCREASINGLY DISORGANIZED AS IT TRANSLATES ACROSS THE
ONTARIO PENINSULA THIS AFTERNOON.

AS OF 07Z, WIDESPREAD LIGHT SHOWERS WITH EMBEDDED MODERATE BANDING
ARE OBSERVED OVER WESTERN LOWER. THIS AREA OF RAIN IS ASSOCIATED
WITH INCREASING ISENTROPIC ASCENT IMMEDIATELY IN ADVANCE OF THE
DIGGING SHORTWAVE. THERE WILL BE PLENTY OF CONTINUED DYNAMIC SUPPORT
TO MAINTAIN THIS ACTIVITY AS THE PRE-FRONTAL CORRIDOR OF WARM
ADVECTION SHIFTS ACROSS SOUTHEAST MICHIGAN THIS MORNING.

A SECONDARY FOCUS OF PRECIPITATION WILL TAKE SHAPE OVER THE AREA
LATE THIS MORNING THROUGH ABOUT 22Z. THIS ACTIVITY WILL MAINLY BE
DRIVEN BY SFC-500MB LAYER FGEN ASSOCIATED WITH THE SYSTEM COLD
FRONT. UPSTREAM ACTIVITY OVER WISCONSIN AND THE UPPER PENINSULA IS
ALREADY EVIDENT THIS MORNING, BUT WITH MODEL PROGS INDICATING A
NOTEWORTHY TIGHTENING OF THE BAROCLINIC ZONE ALONG WITH ADDED
DAYTIME INSTABILITY, A SOLID INCREASE IN COVERAGE AND INTENSITY IS
EXPECTED, ESPECIALLY FOR FLINT AND POINTS SOUTHEAST, INCLUDING METRO
DETROIT.

IN ADDITION, A MODERATE WIND FIELD WILL BE IN PLACE AROUND THE
WEAKENING SURFACE LOW WHICH SHOULD SUPPORT WIDESPREAD SUSTAINED
WINDS OF 15 TO 20 KNOTS. DIURNAL INSTABILITY WILL SUPPORT GUSTS
INCREASING TO 25 KNOTS. AN ADDED COMPONENT OF SYSTEM RELATIVE
ISENTROPIC DESCENT ASSOCIATED WITH FROPA CENTERED WITHIN A COUPLE
HOURS EITHER SIDE OF 21Z WILL SUPPORT AN ENHANCED POP OF WIND THAT
MAY TOP OUT AS HIGH AS 35 KNOTS. THIS BAND OF ENHANCED GUSTINESS
WILL WORK SOUTHEAST FROM THE SAGINAW VALLEY AROUND 19Z TO DETROIT
METRO AROUND 23Z. IN GENERAL, HOWEVER, MARGINAL BOUNDARY LAYER
GROWTH, ONGOING PRECIP, UNIMPRESSIVE DYNAMIC SUPPORT, AND A
MARGINAL-AT-BEST SYSTEM RELATIVE SETUP PRECLUDE WIND ADVISORY
CONCERNS AT THIS TIME. THE EXCEPTION IS HURON COUNTY WHERE WINDS
COMING OFF OF LAKE HURON WILL SUPPORT GUSTS APPROACHING 40 KNOTS
ALONG THE SHORELINE. SIMILAR CONDITIONS ARE NOT OUT OF THE
QUESTION ALONG THE SOUTHERN/EASTERN SHORES OF INNER SAGINAW BAY,
BUT POTENTIAL REMAINS TOO MARGINAL TO WARRANT A SOUTHWESTWARD
EXTENSION OF THE WIND ADVISORY ATTM.

IN THE WAKE OF THE COLD FRONT, 0-1KM THETA-E LAPSE RATES OVER LAKE
HURON WILL FALL TO AROUND -6C, MODERATE VALUES, BUT IMPRESSIVE FOR
THIS TIME OF YEAR. THE THERMODYNAMIC ENVIRONMENT WILL BE SIMILAR TO
THAT OVER LAKE SUPERIOR EARLY THIS MORNING AND SHOULD YIELD AN
EQUALLY HEALTHY LAKE RESPONSE. AS A RESULT, CATEGORICAL POPS REMAIN
IN PLACE FOR THE APPROPRIATE AREAS THROUGH MOST OF THE NIGHT. AS
COLD AIR MAKES INROADS INTO THE AREA DURING THE AFTERNOON, AND
PARTICULARLY TOWARD SUNSET, A CHANGEOVER TO SNOW IS LIKELY,
ESPECIALLY THOSE AREAS WHERE BOUNDARY LAYER WET BULB TEMPERATURES
ARE FORECAST TO FALL BELOW 0C. WHILE ALL AREAS WILL BE SUBJECT TO AT
LEAST A FEW FLAKES OVERNIGHT, LOCATIONS DOWNSTREAM OF LAKE HURON MAY
SEE A FEW TENTHS OF ACCUMULATION IN SPITE OF THE ANTECEDENT WET
SURFACE. WARM ADVECTION OFF THE LAKE REMAINS A CONCERN, PARTICULARLY
OVER FAR EASTERN AREAS, WHERE LOWS MAY STRUGGLE TO FALL BELOW 35-37F
AND PTYPE WILL STRUGGLE TO CHANGE OVER. CONVERSELY, LOCATIONS WEST
OF US-23 WILL REMAIN REMOVED FROM THE LAKE PLUME AND THE COMBINATION
OF UPPER 20S LOWS AND A STOUT WIND FIELD WILL PRODUCE WIND CHILLS IN
THE UPPER TEENS BY SATURDAY MORNING.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY

THE CORE OF COLDEST LOW LEVEL AIR /850MB TEMPS OF -7 TO -10C/ WILL
ROTATE ACROSS LOWER MI DURING THE DAY SATURDAY. LAKE EFFECT
PRECIPITATION IS EXPECTED TO BE ONGOING ACROSS THE SOUTHERN HALF OF
LAKE HURON SAT MORNING UNDER NORTHERLY FLOW. MODEL SOUNDINGS SUGGEST
LAKE INDUCED EQUILIBRIUM LEVELS EXCEEDING 1500 FT. EVEN WITH SOME
HEAT FLUX OFF THE LAKE...THE DEGREE OF COLD AIR /1000-850MB
THICKNESSES DROPPING BELOW 1290M/ SUGGESTS PRECIP WILL BE MAINLY IN
THE FORM OF SNOW. THERE IS SOME CONCERN THAT IF THE DEEP LAYER
SYNOPTIC MOISTURE IS A LITTLE SLOWER TO DEPART...THERE COULD BE SOME
ACCUMULATIONS ACROSS THE EASTERN THUMB. THIS WILL BE SOMETHING FOR
LATER SHIFTS TO MONITOR. LIGHTER INTENSITY SNOW SHOWERS AND/OR
FLURRIES ARE CERTAINLY POSSIBLE FARTHER INLAND. AN AGGRESSIVE PUSH OF
DRY AIR...BACKING LOW LEVEL FLOW AND LOWER INVERSION BASES DUE TO
STRENGTHENING LARGE SCALE SUBSIDENCE WILL NOT ONLY END THE LAKE
EFFECT BUT WILL SUPPORT A CLEARING TREND FROM WEST TO EAST DURING
THE AFTERNOON AND EVENING. SAT HIGHS WILL LIKELY FALL SHORT OF 40
DEGREES OVER MUCH OF THE AREA GIVEN THE DEGREE OF COLD AIR. ENOUGH
DECOUPLING IN THE BOUNDARY LAYER WITH SFC HIGH PRESSURE BUILDING IN
FROM THE WEST SAT NIGHT WILL DROP LOWS WELL DOWN INTO THE 20S.

ALTHOUGH AMPLIFIED...THE LARGE SCALE PATTERN WILL REMAIN PROGRESSIVE
WITH MID LEVEL RIDING EXPANDING ACROSS THE GREAT LAKES BY THE END OF
THE WEEKEND. THIS AND THE DEPARTURE OF THE SFC HIGH TO THE EAST WILL
ESTABLISH A WARM AIR ADVECTION REGIME ACROSS LOWER MI...LEADING TO A
MODEST WARMING TREND HEADING INTO EARLY NEXT WEEK. MOIST ADVECTION
WILL THEN INCREASE MON NIGHT INTO TUES IN ADVANCE OF A LONG WAVE
TROUGH...SUPPORTING THE NEXT CHANCE FOR PRECIP /WARM ENOUGH FOR ALL
RAIN WITH THIS SYSTEM/. THE MEDIUM RANGE MODEL SUITE SUGGEST THE
NORTHERN STREAM WILL REMAIN PROGRESSIVE THROUGH NEXT WEEK...WITH THE
NEXT MID LEVEL WAVE AND SHOT AT SOME COLDER AIR ARRIVING LATE IN THE
FORECAST PERIOD.

&&

.MARINE...GALE WARNINGS REMAIN IN EFFECT FOR ALL MARINE AREAS TODAY
INTO TONIGHT. A PUSH OF ARCTIC AIR WILL CONTINUE TO FUNNEL INTO THE
REGION BEHIND A COLD FRONT ASSOCIATED WITH A LOW PRESSURE SYSTEM
FORECAST TO MOVE FROM NORTHERN LAKE HURON THIS MORNING INTO THE
UPPER OHIO VALLEY BY EVENING. HIGH PRESSURE NUDGING INTO THE WESTERN
GREAT LAKES FROM THE PLAINS WILL SUSTAIN A TIGHT PRESSURE GRADIENT
ALONG THE BACK SIDE OF THE DEPARTING LOW. THIS COMBINED WITH THE
HIGHLY UNSTABLE CONDITIONS OVER THE MARINE AREAS WILL SUPPORT GALE
FORCE WINDS DEVELOPING OVER NORTHERN LAKE HURON THIS MORNING AND THE
SOUTHERN HALF OF THE LAKE BY AFTERNOON. WINDS AND WAVES WILL SLOWLY
DECREASE SATURDAY INTO SATURDAY NIGHT AS HIGH PRESSURE BUILDS IN
FROM THE WEST.

&&

.AVIATION...ISSUED 1205 AM EDT FRI OCT 31 2014

//DISCUSSION...

AN ACTIVE PERIOD OF AVIATION WEATHER IS IN STORE TODAY THROUGH
FRIDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE
THROUGH THE GREAT LAKES. THE GREATEST IMPACT WILL BE IFR AND 30+
KNOT NORTH WIND ALONG AND BEHIND THE FRONT ACCOMPANIED BY RAIN AND
POSSIBLY A MIX OF RAIN AND SNOW TOWARD SUNSET. THE FIRST CHANCE OF
RAIN WILL ARRIVE WITH THE LEADING SURFACE TROUGH/FRONT AROUND
SUNRISE. THIS WILL BE FOLLOWED BY A DRY SLOT THAT WILL LEAD TO
BREAKS IN THE RAIN PATTERN FROM MID MORNING THROUGH EARLY AFTERNOON
BUT MVFR CEILING AND PERHAPS SOME FOG RESTRICTION WILL PERSIST
BETWEEN THE SURFACE TROUGH AND PRIMARY COLD FRONT. THE PASSAGE OF
THE FRONT WILL BRING IFR IN THE FORM OF LOW CEILING AND HEAVIER RAIN
THAT WILL PERSIST INTO FRIDAY EVENING POSSIBLY MIXING WITH SNOW LATE
IN THE DAY.

FOR DTW... TURNING POINTS IN THE FORECAST WILL BE WITH THE
PREFRONTAL TROUGH/FRONT SHORTLY AFTER SUNRISE WHICH WILL BRING MVFR
CEILING...SOME LIGHT RAIN SHOWERS...AND PERHAPS SOME FOG. THIS WILL
BE FOLLOWED BY THE COLD FRONT BY MID AFTERNOON WHICH WILL BRING A
SHARP TURN IN THE WINDS FROM THE NORTH LIKELY GUSTING TO 30 KNOTS OR
GREATER...IFR CEILING...AND HEAVIER RAIN. A MIX OF RAIN AND SNOW IS
POSSIBLE LATE IN THE DAY BUT THE MIX WILL LIKELY PREVENT
ACCUMULATION ON THE RELATIVELY WARM GROUND SURFACES.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET DURING THE NIGHT...
  HIGH CONFIDENCE DURING THE DAY AND FRIDAY NIGHT.

* MEDIUM CONFIDENCE IN SNOW MIXING WITH RAIN LATE TOWARD EVENING AND
  FRIDAY NIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING
     FOR MIZ049.

LAKE HURON...GALE WARNING FROM 11 AM THIS MORNING TO NOON EDT SATURDAY FOR
     LHZ363-441-462.

     GALE WARNING FROM 2 PM THIS AFTERNOON TO NOON EDT SATURDAY FOR
     LHZ442-443-463-464.

     GALE WARNING FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR
     LHZ361.

     GALE WARNING FROM 8 AM THIS MORNING TO 2 AM EDT SATURDAY FOR LHZ362.

     GALE WARNING FROM 11 AM THIS MORNING TO 5 AM EDT SATURDAY FOR
     LHZ421-422.

LAKE ST CLAIR...GALE WARNING FROM 6 PM THIS EVENING TO 10 AM EDT SATURDAY FOR
     LCZ460.

MICHIGAN WATERS OF LAKE ERIE...GALE WARNING FROM 6 PM THIS EVENING TO 10 AM EDT SATURDAY FOR
     LEZ444.

&&

SHORT TERM...JVC
LONG TERM....SC
MARINE.......SC
AVIATION.....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Oct 30, 4:06 PM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EDT THU OCT 30 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-312015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
406 PM EDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE EXPECTED BEHIND A POWERFUL COLD FRONT FRIDAY AND
FRIDAY NIGHT. WINDS GUSTS OF 45 MPH OR GREATER MAY DEVELOP...AND A
WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-312015-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
406 PM EDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS EFFECT FOR ALL MARINE AREAS FRIDAY AND FRIDAY
NIGHT. PLEASE SEE THE THE LATEST MARINE WEATHER MESSAGE OR MARINE
FORECASTS FOR SPECIFIC TIMES AND DETAILS.

WAVE HEIGHTS WILL BE SLOW TO DIMINISH ON SATURDAY AND SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED FOR THE LAKE HURON NEARSHORE
WATERS...WITH THE EXCEPTION OF INNER SAGINAW BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 1:48 PM EDTLakeshore Flood AdvisoryDTXBay, Huron, Saint Clair, Sanilac, Tuscola13 hr

Nearby

Wind Advisories in Michigan, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.